Dermatological manifestations have been reported from the use of many drugs, particularly antibiotics. With the widespread use of antibiotics, particularly the tetracycline derivatives, it is likely that photosensitivity will be found in the ordinary practice of medicine, particularly when warmer weather comes and more persons are exposed to sunlight. A single case of a severe reaction to demethylchlortetracycline hydrochloride was noted in September, 1959.
Report of a Case
A 30-year-old woman was suffering from a generalized ache, a sore throat, and a respiratory infection. She had a slightly elevated temperature and pulse rate; otherwise, physical findings were normal. On Sept. 1 she was put on therapy with demethylchlortetracycline (Declomycin) hydrochloride, 150 mg. four times daily, for four days. On Sept. 5 the patient went surf fishing and was exposed to sunlight over the arms, hands, neck, and face. Within 30 to 40 minutes she began to develop a severe tingling